On codecell convexity of optimal multi-resolution scalar quantizers for continuous sources

Antos, András (2012) On codecell convexity of optimal multi-resolution scalar quantizers for continuous sources. IEEE Transactions on Information Theory, 58 (2). pp. 1147-1157. ISSN 0018-9448

[img] Text
freeabs_all.jsparnumber6145472 - Published Version
Restricted to Registered users only

Download (74kB)

Abstract

It has been shown by earlier results that for fixed rate multiresolution scalar quantizers and for mean squared error distortion measure, codecell convexity precludes optimality for certain discrete sources. However it was unknown whether the same phenomenon can occur for any continuous source. In this paper, examples of continuous sources (even with bounded continuous densities)are presented for which optimal fixed rate multiresolution scalar quantizers cannot have only convex codecells, proving that codecell convexity precludes optimality also for such regular sources.

Item Type: ISI Article
Uncontrolled Keywords: clustering methods, codecell convexity, continuous density function, mean squared error methods, multiresolution, optimization methods, quantization, rate distortion theory, source coding
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
Depositing User: EPrints Admin
Date Deposited: 12 Dec 2012 08:40
Last Modified: 12 Dec 2012 08:40
URI: http://eprints.sztaki.hu/id/eprint/6558

Update Item Update Item